Alert archive / South Dakota / Tornado Warnings in 2005
Tornado Warning 10, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Jun 7, 2005, 10:50 PM CDT for Edmunds County, McPherson County, South Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 10:50 PM CDT (03:50 UTC)
- Expired
- Jun 7, 2005, 11:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Edmunds County, SD, McPherson County, SD
The radar
The Aberdeen radar (KABR), 47 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 5:05 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 7, 9:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 2572 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KABR 080350 TORABR SDC045-089-080430- /O.NEW.KABR.TO.W.0010.050608T0350Z-050608T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1050 PM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * TORNADO WARNING FOR... EDMUNDS COUNTY IN NORTH CENTRAL SOUTH DAKOTA MCPHERSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 1130 PM CDT(1030 PM MDT) * AT 1050 PM CDT(950 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES SOUTH OF DEERFIELD COLONY..MOVING NORTH AT 50 MPH. * THE TORNADO WILL BE NEAR... LONG LAKE COLONY...WETONKA AROUND 1055 PM CDT(955 PM MDT) LEOLA AROUND 1100 PM CDT(1000 PM MDT) SPRING CREEK COLONY AROUND 1110 PM CDT(1010 PM MDT) THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. LAT...LON 4555 9906 4548 9874 4593 9874 4593 9895 $$ LILES
1 follow-up statement
000 WWUS53 KABR 080402 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1101 PM CDT TUE JUN 7 2005 SDC045-089-080430- /O.CON.KABR.TO.W.0010.000000T0000Z-050608T0430Z/ MCPHERSON SD-EDMUNDS SD- 1101 PM CDT TUE JUN 7 2005 ...A TORNADO WARNING CONTINUES FOR EDMUNDS AND MCPHERSON COUNTIES UNTIL 1130 PM CDT(1030 PM MDT)... AT 1057 PM CDT(957 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS STORM WAS LOCATED NEAR LEOLA...OR 16 MILES NORTH OF IPSWICH...AND MOVING NORTHEAST AT 50 MPH. THIS DANGEROUS STORM WILL BE... NEAR SPRING CREEK COLONY BY 1115 PM CDT(1015 PM MDT). THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4555 9906 4548 9874 4593 9874 4593 9895 $$ LILES
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Jun 7, 10:45 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 7, 10:45 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1045 PM CDT TUE JUN 7 2005 .UPDATE...ONGOING SEVERE CONVECTION ACROSS THE AREA HAS BEEN PRODUCING FLASH FLOODING AND SOME DAMAGING STRAIGHTLINE WINDS. NEW GRIDS AND WORDS BEING KICKED OUT THE DOOR AT THIS TIME FOR TOR WATCH 432. REMAINING WATCHES REMAIN IN EFFECT UNTIL 5Z. DORN .PREVIOUS DISCUSSION... SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT FOCUS FOR THIS DAY IS ON SHORT TERM. MODELS SEEM TO BE HANDLING THINGS WELL. MODELS AGREE ON UPPER H5 WAVE MOVING NORTH AND STRENGTHENING. THIS WILL PUSH A SURFACE REFLECTION INTO THE WESTERN PART OF SOUTH DAKOTA. IT WILL INTERACT WITH OLD FRONTAL BOUNDARY IN PLACE ACROSS THE STATE. PLACEMENT OF THIS BOUNDARY IS A LITTLE ELUSIVE BUT WILL BE MAJOR IN SPOTTING STRONGEST WEATHER. AT THIS TIME EXPECT CONVECTION TO CONTINUE IN THE WEST AND ALSO EXPECT TO SEE CONVECTION FIRING EAST OF THE RIVER. CAPE VALUES ARE AROUND 3K-4K WITH LIFTED INDEX VALUES APPROACHING -10. 7/00Z WRF MODELS SUGGESTS CONVECTION LINING OUT NORTH TO SOUTH IN THE WESTERN PART OF THE STATE AND MOVING EAST. EXPECT IT TO MEET EAST RIVER CONVECTION LATER TONIGHT AND FINALLY MOVING OUT OF THE STATE AFTER MIDNIGHT. BY TOMORROW THE WAVE HAS PASSED AND THIS AREA IS LEFT IN SOUTHWEST FLOW ALOFT AND SHOULD BE A PLEASANT DAY. LEFT OVER BAROCLINIC ZONES WILL HELP FOCUS FUTURE CONVECTION. DID INCLUDE ANOTHER EPISODE OF AFTERNOON CONVECTION THURSDAY AFTERNOON. .LONG TERM...SATURDAY THROUGH TUESDAY. LATEST MODELS RUNS DONT REALLY ALTER MUCH IN THEIR THINKING. STILL SHOWING BROAD WRN CONUS TROF WITH ERN CONUS RIDGE. GFS CONTS TO SHOW WAVES EJECTING OUT OF TROF OVER REGION SATURDAY AND AGAIN SUNDAY NIGHT. THE ECMWF CONCURS WITH OVERALL JIST OF THINKING..ALTHO MINOR TIMING ISSUES ARISE. SUNDAY STILL APPEARS TO BE DRY AS WEAK 5H S/W RIDGING MOVES OVER CWA AND HIGH PUSHES IN FROM THE WEST. ALTHO ALSO ADMIT THAT THIS FAR OUT TIMING OF WAVES RESPONSIBLE FOR CONVECTION DIFFICULT AT BEST. CONT TO KEEP TUESDAY DRY AS WRN TROF SHEARS AND LIFTS...ALTHO FEELING IS THAT THIS MAY BE A TAD TOO QUICK. CURRENT FCST TEMPS STILL REMAIN REASONABLE GIVEN WAA REGIME OVER AREA BALANCED WITH EXPECTED CLOUD COVER. DID MINOR COSMETIC TWEAKING BUT OVERALL TEMPS PRETTY MUCH LEFT AS INHERITED. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && KEEFE/HINTZ
Hazardous weather outlook, Jun 7, 11:17 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1117 AM CDT TUE JUN 7 2005 SDZ003>005-009-010-015>017-033>037-045-048-051-081100- BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES- LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH- 1117 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE WILL EJECT INTO THE PLAINS LATER THIS AFTERNOON...RESULTING IN WIDESPREAD THUNDERSTORM DEVELOPMENT. THUNDERSTORMS WILL DEVELOP AFTER 3 PM CDT...WITH SOME STORMS QUICKLY BECOMING SEVERE. LARGE HAIL...VERY HEAVY RAIN AND WIND GUSTS OVER 60 MPH ARE POSSIBLE...ALONG WITH ISOLATED TORNADOS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY NIGHT AS WELL AS ON THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 3 PM CDT THIS AFTERNOON. MNZ039-046-SDZ006>008-011-018>023-081100- BIG STONE-BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL- ROBERTS-SPINK-TRAVERSE- 1117 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE WILL EJECT INTO THE PLAINS THIS AFTERNOON. THIS LOW WILL INTERACT WITH WARM AND UNSTABLE AIR ALREADY IN PLACE ACROSS THE EAST. WIDESPREAD THUNDERSTORM ACTIVITY WILL DEVELOP BY 5 PM CDT...WITH SOME STORMS QUICKLY BECOMING SEVERE. LARGE HAIL...VERY HEAVY RAIN AND WIND GUSTS OVER 60 MPH ARE POSSIBLE...ALONG WITH ISOLATED TORNADOS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY NIGHT AS WELL AS ON THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 5 PM CDT THIS AFTERNOON. HINTZ
In the hours before
Local storm report, Jun 7, 6:40 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
640 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 30 S KELDRON 45.50N 101.81W
06/07/2005 0.75 INCH CORSON SD UNKNOWN
0630 PM TSTM WND GST 6 SE MCINTOSH 45.86N 101.26W
06/07/2005 80 MPH CORSON SD TRAINED SPOTTER
&&
PARKINLocal storm report, Jun 7, 7:49 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
749 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL MCLAUGHLIN 45.81N 100.81W
06/07/2005 0.75 INCH CORSON SD TRAINED SPOTTER
&&
PARKINLocal storm report, Jun 7, 8:10 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
810 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM FLASH FLOOD MCLAUGHLIN 45.81N 100.81W
06/07/2005 CORSON SD EMERGENCY MNGR
6 TO 8 INCHES OF WATER IN THE STREETS OF MCLAUGHLIN.
&&
LILESLocal storm report, Jun 7, 10:32 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1032 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 4 NW POLLOCK 45.94N 100.35W
06/07/2005 0.88 INCH CAMPBELL SD TRAINED SPOTTER
&&
TMTThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:01 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 44 min |
| Jun 7, 7:45 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 60 min |
| Jun 7, 8:03 PM CDT | Tornado Warning | ABR | Jones | 57 min |
| Jun 7, 8:27 PM CDT | Severe Thunderstorm Warning | ABR | Campbell | 63 min |
| Jun 7, 8:44 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 21 min |
| Jun 7, 8:47 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Hughes, Potter, Stanley, Sully | 58 min |
| Jun 7, 8:56 PM CDT | Flash Flood Warning | ABR | Campbell | 6 hr |
| Jun 7, 9:09 PM CDT | Severe Thunderstorm Warning | ABR | Jones, Lyman | 66 min |
| Jun 7, 9:44 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, McPherson | 61 min |
| Jun 7, 9:52 PM CDT | Severe Thunderstorm Warning | ABR | Hughes, Hyde, Potter, Sully | 42 min |
| Jun 7, 10:00 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand | 60 min |
| Jun 7, 10:13 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds | 62 min |
| Jun 7, 10:31 PM CDT | Tornado Warning | ABR | McPherson | 14 min |
| Jun 7, 10:32 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 43 min |
| Jun 7, 10:46 PM CDT | Severe Thunderstorm Warning | ABR | McPherson | 44 min |
| Jun 7, 10:48 PM CDT | Tornado Warning | ABR | Brown | 42 min |
| Jun 7, 11:03 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand | 42 min |
| Jun 7, 11:06 PM CDT | Tornado Warning | ABR | Day, Spink | 24 min |
| Jun 7, 11:11 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Hamlin | 64 min |
| Jun 7, 11:25 PM CDT | Tornado Warning | ABR | Marshall | 50 min |
| Jun 7, 11:33 PM CDT | Tornado Warning | ABR | Brown | 27 min |
| Jun 7, 11:35 PM CDT | Tornado Warning | ABR | Day | 25 min |
| Jun 7, 11:37 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson | 31 min |
| Jun 7, 11:45 PM CDT | Flash Flood Warning | ABR | Walworth | 6 hr |
| Jun 7, 11:56 PM CDT | Tornado Warning | ABR | Roberts | 49 min |
| Jun 7, 11:59 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 31 min |
| Jun 8, 12:03 AM CDT | Severe Thunderstorm Warning | ABR | Deuel | 42 min |
| Jun 8, 12:15 AM CDT | Severe Thunderstorm Warning | ABR | Codington, Hamlin | 45 min |
| Jun 8, 12:29 AM CDT | Severe Thunderstorm Warning | ABR | Grant | 31 min |
| Jun 8, 12:44 AM CDT | Severe Thunderstorm Warning | ABR | Deuel | 31 min |
| Jun 8, 1:21 AM CDT | Flash Flood Warning | ABR | Roberts | 3 hr |
| Jun 8, 3:34 PM CDT | Flash Flood Warning | ABR | Brown | 12 hr |
Nearby
Tornado Warnings in South Dakota, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.